Alert archive / Texas / Wind Advisories in 2011
Wind Advisory 12, NWS Amarillo, TX
NWS Amarillo, TX issued this wind advisory at May 30, 2011, 4:06 AM CDT for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at May 30, 2011, 7:00 AM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- May 30, 2011, 4:06 AM CDT (09:06 UTC)
- In effect from
- May 30, 2011, 7:00 AM CDT
- Expired
- May 30, 2011, 10:00 PM CDT
- In force
- 15 hr
- Issued by
- NWS Amarillo, TX
All 23 counties
Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 09:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.1 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 6247 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
387 WWUS74 KAMA 300906 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 406 AM CDT MON MAY 30 2011 OKZ001>003-TXZ001>020-301715- /O.NEW.KAMA.WI.Y.0012.110530T1200Z-110531T0300Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS... BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE... WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON... CLAUDE...CLARENDON...WELLINGTON 406 AM CDT MON MAY 30 2011 ...WIND ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR ALL OF THE OKLAHOMA AND TEXAS PANHANDLES... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR ALL OF THE OKLAHOMA AND TEXAS PANHANDLES. * TIMING: WINDS WILL INCREASE QUICKLY AFTER SUNRISE AND ARE NOT EXPECTED TO DIMINISH UNTIL LATER THIS EVENING. * WINDS: SOUTHERLY AND SOUTHWESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED. * IMPACTS: LAWN FURNITURE AND LOOSE ITEMS MAY BE BLOWN AROUND. PERSONS PLANNING TO COOK OUTSIDE SHOULD TAKE SPECIAL PRECAUTIONS TO AVOID THE CHANCE THAT GRILLS COULD BE BLOWN OVER AND START WILDFIRES. IN ADDITION...DRIVING IN HIGH PROFILE VEHICLES...ESPECIALLY ON EAST WEST ROADS MAY BE DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JOHNSON
3 follow-up statements
172 WWUS74 KAMA 301419 AAA NPWAMA URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 919 AM CDT MON MAY 30 2011 OKZ001>003-TXZ001>020-302230- /O.CON.KAMA.WI.Y.0012.000000T0000Z-110531T0300Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS... BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE... WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON... CLAUDE...CLARENDON...WELLINGTON 919 AM CDT MON MAY 30 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR ALL OF THE OKLAHOMA AND TEXAS PANHANDLES... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR ALL OF THE OKLAHOMA AND TEXAS PANHANDLES. * TIMING: STRONG GUSTY WINDS ARE EXPECTED TO CONTINUE THROUGHOUT THE DAY TODAY BEFORE DIMINISHING AFTER SUNSET. * WINDS: SOUTH AND SOUTHWEST WINDS OF 25 TO 39 MPH WITH GUSTS UP TO 55 MPH ARE EXPECTED. * IMPACTS: LAWN FURNITURE AND LOOSE ITEMS MAY BE BLOWN AROUND. PERSONS PLANNING TO COOK OUTSIDE SHOULD TAKE SPECIAL PRECAUTIONS TO AVOID THE CHANCE THAT GRILLS COULD BE BLOWN OVER AND START WILDFIRES. IN ADDITION...DRIVING IN HIGH PROFILE VEHICLES... ESPECIALLY ON EAST WEST ROADS MAY BE DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MBS
322 WWUS74 KAMA 302036 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 336 PM CDT MON MAY 30 2011 OKZ001>003-TXZ001>020-310300- /O.CON.KAMA.WI.Y.0012.000000T0000Z-110531T0300Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS... BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE... WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON... CLAUDE...CLARENDON...WELLINGTON 336 PM CDT MON MAY 30 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR ALL OF THE OKLAHOMA AND TEXAS PANHANDLES... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR ALL OF THE OKLAHOMA AND TEXAS PANHANDLES. * TIMING: STRONG GUSTY WINDS ARE EXPECTED TO CONTINUE BEFORE DIMINISHING AFTER SUNSET. * WINDS: SOUTH AND SOUTHWEST WINDS OF 25 TO 39 MPH WITH GUSTS UP TO 55 MPH ARE EXPECTED. THE STRONGEST WINDS WILL BE NORTHWEST OF A CANYON TO CANADIAN LINE. * IMPACTS: LAWN FURNITURE AND LOOSE ITEMS MAY BE BLOWN AROUND. PERSONS PLANNING TO COOK OUTSIDE SHOULD TAKE SPECIAL PRECAUTIONS TO AVOID THE CHANCE THAT GRILLS COULD BE BLOWN OVER AND START WILDFIRES. IN ADDITION...DRIVING IN HIGH PROFILE VEHICLES... ESPECIALLY ON EAST WEST ROADS MAY BE DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MBS
736 WWUS74 KAMA 310312 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1012 PM CDT MON MAY 30 2011 OKZ001>003-TXZ001>020-310415- /O.EXP.KAMA.WI.Y.0012.000000T0000Z-110531T0300Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS... BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE... WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON... CLAUDE...CLARENDON...WELLINGTON 1012 PM CDT MON MAY 30 2011 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. SOUTH TO SOUTHWEST WINDS IN THE 25 TO 35 MPH RANGE WITH GUSTS UP 50 MPH ARE NOT EXPECTED FOR THE REST OF THE NIGHT. THEREFORE THE WIND ADVISORY FOR THE TEXAS AND OKLAHOMA PANHANDLES HAS BEEN ALLOWED TO EXPIRE AT 10 PM CDT. $$ CLK
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at May 30, 3:50 AM CDT, 16 minutes earlier.
Area forecast discussion, May 30, 3:50 AM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
350 AM CDT MON MAY 30 2011
.DISCUSSION...
SAME SONG...DIFFERENT VERSE WITH MORE HOT...DRY...AND WINDY
CONDITIONS EXPECTED AGAIN TODAY. THE UPPER LEVEL LOW CURRENTLY OVER
THE GREAT BASIN REGION...CONTINUES TO LIFT NORTHEAST. EVEN THOUGH IT
IS RELATIVELY FAR FROM THE HIGH PLAINS...THERE ARE STILL LARGE HEIGHT
GRADIENTS IN THE LOW...MID...AND UPPER LEVELS. THIS COMBINED WITH THE
SURFACE LOW STILL IN EASTERN CO AND WESTERN KS...LEADING TO A LARGE
PRESSURE GRADIENT...WILL MEAN MORE WINDY CONDITIONS. TODAY WILL START
OUT MUCH LIKE YESTERDAY. THE DRYLINE WILL RACE EASTWARD. THOUGH THE
GFS IS SHOWING THE DRYLINE STALLING OVER THE CENTRAL PANHANDLES.
HOWEVER...WITH SIMILAR CONDITIONS TO YESTERDAY...SEE LITTLE REASON TO
CHANGE THE GOING FORECAST OF THE DRYLINE NOT STALLING UNTIL OFF THE
CAPROCK. THOUGH THERE ARE MOSTLY HEIGHT RISES ACROSS THE REGION
TODAY...AND THE PRESSURE GRADIENT WILL BE DECREASING IN THE MAIN
TROUGH AXIS...WINDS WILL STILL BE VERY STRONG ACROSS THE REGION. HAVE
THE LEAST AMOUNT OF CONFIDENCE THAT THE SOUTHWESTERN TX PANHANDLE
WILL REACH WIND ADVISORY CONDITIONS...BUT AS CLOSE AS THE WINDS COULD
BE...WILL INCLUDE ALL OF THE PANHANDLES IN A WIND ADVISORY. THE PACIFIC
COLD FRONT SHOULD ARRIVE THIS EVENING INTO EARLY TOMORROW MORNING.
UPPER LEVEL RIDGE SHOULD BUILD OVER THE SOUTHEASTERN U.S. BY
WEDNESDAY...LEAVING THE SOUTHERN HIGH PLAINS IN SOUTHWESTERLY FLOW.
THIS SHOULD ONLY HELP TO REINFORCE THE SURFACE LOW ON THE LEE SIDE OF
THE ROCKIES...PROVIDING THE SET UP FOR MORE BREEZY DAYS MID WEEK INTO
THE WEEKEND. THOUGH THE GFS CONTINUES TO SHOW SOME QPF OVER THE
REGION THURSDAY AND FRIDAY...SEE LITTLE IN THE WAY OF MID AND UPPER
LEVEL SYNOPTIC SCALE LIFT TO SUPPORT ANY PRECIPITATION
DEVELOPMENT...THUS HAVE KEPT THE FORECAST DRY. ALSO WENT WITH
TEMPERATURES WELL ABOVE GFS GUIDANCE THROUGH THIS PERIOD AS LOW LEVEL
SOUTHWESTERLY FLOW AND HEIGHT RISES SHOULD PROVIDE OPTIMAL CONDITIONS
FOR DEEP MIXING LEADING TO VERY WARM WEATHER. LITTLE AGREEMENT
BETWEEN THE GFS AND ECMWF BEYOND SATURDAY MAINLY RELATING TO THE
EVOLUTION OF AN UPPER LEVEL LOW IN THE SOUTHWESTERN U.S..
THUS...STAYED CLOSE TO THE PREVIOUS FORECAST.
JOHNSON
&&
.FIRE WEATHER...
ONE MORE DAY OF CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER
CONDITIONS IS EXPECTED BEFORE A PACIFIC FRONT MOVES THROUGH THE
PANHANDLE LATE TODAY...BRINGING A MUCH NEEDED...ALBEIT BRIEF...COOL
DOWN. VERY DRY CONDITIONS...WITH RELATIVE HUMIDITY VALUES BETWEEN 5
AND 15 PERCENT...ARE EXPECTED WEST OF THE DRYLINE WHICH SHOULD MOVE
THROUGH ALMOST ALL OF THE PANHANDLES WITH THE EXCEPTION OF THE FAR
EASTERN PANHANDLES. EAST OF THE DRYLINE...SOUTHEASTERLY WINDS OF 25
TO 35 MPH WILL BE POSSIBLE. WEST OF THE DRYLINE SOUTHWESTERLY WINDS
OF 25 TO 35 MPH ARE EXPECTED. WHEN THE FRONT MOVES THROUGH THE
PANHANDLES THIS EVENING INTO EARLY TOMORROW MORNING...WINDS WILL
SHIFT AGAIN TO NORTHWESTERLY...BUT SHOULD BE LIGHTER...10 TO 20 MPH.
COOLER WEATHER A LIGHT WINDS WILL PRECLUDE ANY ELEVATED OR CRITICAL
FIRE WEATHER CONDITIONS ON TUESDAY. A RIDGE WILL BUILD INTO THE
REGION BY MID WEEK...WHILE CRITICALLY DRY CONDITIONS ARE NOT EXPECTED
AT THIS TIME...BREEZY CONDITIONS WILL BE POSSIBLE WEDNESDAY THROUGH
SATURDAY.
JOHNSON
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 97 54 86 63 91 / 5 10 10 20 5
BEAVER OK 97 53 89 63 96 / 20 20 10 20 5
BOISE CITY OK 90 48 84 59 93 / 5 10 10 20 5
BORGER TX 98 61 90 67 95 / 5 10 10 20 5
BOYS RANCH TX 97 52 89 64 96 / 5 10 10 20 5
CANYON TX 97 51 85 63 92 / 5 10 10 20 5
CLARENDON TX 97 61 87 66 92 / 10 20 10 20 5
DALHART TX 91 43 83 60 94 / 5 10 10 20 5
GUYMON OK 95 53 87 61 100 / 5 10 10 20 5
HEREFORD TX 95 51 85 61 92 / 5 10 10 20 5
LIPSCOMB TX 94 55 88 66 95 / 20 20 10 20 5
PAMPA TX 93 59 88 63 90 / 10 20 10 20 5
SHAMROCK TX 95 61 89 66 93 / 20 20 10 20 5
WELLINGTON TX 97 64 90 67 94 / 20 20 10 20 5
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 10 AM THIS MORNING TO 10 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
DALLAM...DEAF SMITH...DONLEY...GRAY...HANSFORD...HARTLEY...
HUTCHINSON...MOORE...OCHILTREE...OLDHAM...POTTER...
RANDALL...ROBERTS...SHERMAN.
WIND ADVISORY FROM 7 AM THIS MORNING TO 10 PM CDT THIS EVENING
FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
COLLINGSWORTH...DALLAM...DEAF SMITH...DONLEY...GRAY...
HANSFORD...HARTLEY...HEMPHILL...HUTCHINSON...LIPSCOMB...
MOORE...OCHILTREE...OLDHAM...POTTER...RANDALL...ROBERTS...
SHERMAN...WHEELER.
OK...RED FLAG WARNING FROM 10 AM THIS MORNING TO 10 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.
WIND ADVISORY FROM 7 AM THIS MORNING TO 10 PM CDT THIS EVENING
FOR THE FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.
&&
02/16Hazardous weather outlook, May 29, 10:00 PM CDT, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1000 PM CDT SUN MAY 29 2011 OKZ001>003-TXZ001>020-301100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 1000 PM CDT SUN MAY 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ACROSS ALL BUT THE WESTERN TEXAS AND OKLAHOMA PANHANDLES. IF STORMS DEVELOP...THEY CAN BECOME STRONG WITH GUSTY WINDS AND HAIL POSSIBLE. BREEZY TO WINDY CONDITIONS WILL CONTINUE ACROSS THE PANHANDLES TONIGHT. THEREFORE...BOATERS ARE URGED TO EXERCISE CAUTION ON AREA LAKES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP AGAIN ON MEMORIAL DAY ACROSS ALL OF THE PANHANDLES EXCEPT THE FAR EASTERN TEXAS PANHANDLE. BREEZY TO WINDY CONDITIONS CAN BE EXPECTED ON MEMORIAL DAY ACROSS ALL OF THE PANHANDLES. WIND ADVISORIES MAY BE NECESSARY. ALSO..BOATERS ARE URGED TO EXERCISE CAUTION ON AREA LAKES ON MEMORIAL DAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE EASTERN PANHANDLES LATE MONDAY AFTERNOON AND NIGHT. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE PANHANDLES TUESDAY AFTERNOON AND NIGHT...AND ACROSS THE WESTERN PANHANDLES WEDNESDAY NIGHT. IF STORMS DEVELOP...THEY COULD BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD MONITOR THE LATEST FORECAST FOR THE POTENTIAL FOR SEVERE THUNDERSTORMS MEMORIAL DAY THROUGH WEDNESDAY. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER CONDITIONS MEMORIAL DAY. MBS/CLK
Nearby
Wind Advisories in Texas, 2011Wind Advisories in Oklahoma, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.